Arkansas, 2024

Hail and Damaging Winds in Arkansas, April 25 to 29, 2024

April 25 to 29, 2024 · NWS LZK · 24 events in 15 counties and zones

Severe thunderstorms brought damaging winds to much of Arkansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Severe thunderstorms brought damaging winds to much of Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 25, 5:51 AM CST, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 25, 5:51 AM CST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
651 AM CDT Thu Apr 25 2024

...New AVIATION...

.SHORT TERM...
(Today through Friday Night)
Issued at 355 AM CDT Thu Apr 25 2024

Latest sfc observations show that a stationary bndry was situated
roughly along a line from KMEZ to KLLQ. Sfc dewpoints were well into
the 60s south of the fnt, with 50s common to the north. Sctd
showers/ few storms have been forming over the last few hrs north
of the fnt as the first in a series of upper impulses apchs the
FA fm the west.

The aforementioned front wl slowly lift back to the north as a warm
fnt later today and tngt as a strengthening sfc low over the eastern
Rockies lifts to the northeast. Convective chcs today and tngt wl be
concentrated mainly north of the warm fnt. Cannot rule out a few sub-
severe hailers today, but organized severe wx is not expected.

This scenario wl also produce quite the range in high temps today
acrs the FA. Far southern AR wl top out in the lower 80s, with parts
of north AR struggling to reach to the 60 degree mark.

The bndry is expected to lift north of AR by Fri mrng, with a warm
and humid airmass firmly in place. Initially, PoPs early Fri wl be
confined to parts of northern and western AR, assocd with overnight
convection movg in fm eastern OK.

Conds are expected to destabilize further to the east Fri aftn,
which could lead to additional strong or severe storm formation. The
extent of the severe potential rmns uncertain as much depends how
convection earlier in the day evolves. Lingering cloud cover is a
primary factor in this case. Overall threat of severe wx wl diminish
later Fri ngt, along with a gradual decrease in precip coverage as
the main upper support begins to shift north of the region.

&&

.LONG TERM...
(Saturday through Wednesday)
Issued at 355 AM CDT Thu Apr 25 2024

An unsettled weather pattern will be present most of the long-term
forecast period of Saturday through Tuesday. In the upper lvls, a
series of closed lows and SWTs will approach the region. In tandem
at the sfc, a series of low pressure systems will remain in the
Central Plains region of the CONUS with their attendant southward
extending cold front and dryline in cohesion with a warm front
and/or stationary boundary well north of the state that will allow
for a large warm sector to open up across the Southern Plains into
the Mid-South regions of the CONUS. At the current time, a slight
risk of severe weather will be possible across portions of Arkansas
on Saturday and Sunday as all modes of severe weather will be
possible. Expect several rounds of rain and thunderstorms across the
CWA through Wednesday when the trof axis finally pushes over the Mid-
South region of the CONUS and the sfc cold front finally moves
across the state of Arkansas on Monday, but becomes a stationary
front stalled out across the southern part of the state on Tuesday
keeping POP chances in the forecast across the CWA through Tuesday.
Into Wednesday, the stationary boundary pushes well south of the
state as a cold front and a sfc high pressure center placed across
the Tennessee River Valley will bring dry conditions back to the
much of the Natural State for part of the day with considerably
lower POP chances.

All modes of severe weather will be possible over the days of
Saturday and with a greater chance of severe weather across the CWA
on Sunday. Saturday severe weather chances will be reserved to
northwestern Arkansas and Sunday severe weather chances will be more
widespread across Arkansas. Note subsequent future forecast packages
as the threats this weekend become clearer and will present a
greater confidence overall in future discussion; however,
preparations for severe weather need to be made across the CWA in
respect to all modes of severe weather including flash flooding.

A threat that needs to be also addressed is the possibility of
excessive rainfall over the period of Saturday and Sunday in which
localized flash flooding will be possible across the state and CWA.
The threat itself needs to be treated in the same capacity of the
threat of the traditional all modes of severe weather associated
with a few tornadoes, severe wind gusts, and large hail.

Temperatures over this period will be slightly above normal with
respect to both low and high temperatures over this period compared
to climatological normals.

&&

.AVIATION...
(12Z TAFS)
Issued at 645 AM CDT Thu Apr 25 2024

Warm fnt wl be slowly working to the north over the FA thru the
PD. Moisture wl cont to incrs along and north of the bndry, with
a combo of MVFR/VFR conds expected. Convection wl cont to incrs in
coverage north of the bndry as well today, with IFR conds becoming
common by this aftn over north AR into tngt. Areal coverage wl
decrease south of the fnt later today and tngt, with mainly VFR
conds returning. Kept VC groups included as well into tngt.

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...44
LONG TERM....74
AVIATION...44
Hazardous weather outlook, Apr 25, 3:58 AM CST, 3 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
458 AM CDT Thu Apr 25 2024

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-261000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
458 AM CDT Thu Apr 25 2024

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Shower and thunderstorm chances will continue to increase over
much of Arkansas today as a warm front begins to lift northward
across the region. A few of the stronger storms could produce hail
up to the size of quarters, but organized severe weather is not
expected. Heavy downpours could result in localized flooding. Rain
chances will diminish for most areas late tonight as the surface
boundary eventually lifts north of the state.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Additional rounds of showers and thunderstorms will impact the area
through the upcoming weekend and into early next week. All modes of
severe weather will be possible, but there remains some uncertainty
regarding the overall timing and extent of the activity. Locally heavy
rainfall will become an increasing concern heading into the weekend
as well, along with the potential for localized flash flooding.

.Spotter Information Statement...

Spotter activation is not expected through tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

44

In the hours before

Special weather statement, Apr 25, 4:17 AM CST, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Little Rock AR
517 AM CDT Thu Apr 25 2024

ARZ121-130-138-230-251100-
Northwest Yell County AR-Western and Northern Logan County AR-
Southern and Eastern Logan County AR-Southern Johnson County AR-
517 AM CDT Thu Apr 25 2024

...A strong thunderstorm will impact portions of northeastern Logan
and southwestern Johnson Counties through 600 AM CDT
...

At 517 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hartman, or 7 miles north of Paris, moving east at 30 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Clarksville...                    Paris...
Lamar...                          Knoxville...
Subiaco...                        Hartman...
Scranton...                       Hoyt...
Hinkle...                         Midway in Logan County...
Spadra...                         Tokalon...
Lake Dardanelle...                Coal Hill...
Morrison Bluff...                 New Spadra...
Roseville...                      Dublin...
Ludwig...                         Piney Bay Recreation Area...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3539 9378 3538 9376 3536 9375 3537 9373
      3537 9372 3538 9371 3549 9370 3543 9330
      3518 9340 3533 9380
TIME...MOT...LOC 1017Z 286DEG 25KT 3540 9368

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

44
Special weather statement, Apr 25, 5:31 AM CST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Little Rock AR
631 AM CDT Thu Apr 25 2024

ARZ121-122-130-138-230-238-251215-
Northwest Yell County AR-Western and Northern Logan County AR-
Yell Excluding Northwest AR-Southern Pope County AR-
Southern and Eastern Logan County AR-Southern Johnson County AR-
631 AM CDT Thu Apr 25 2024

...A strong thunderstorm will impact portions of northeastern Logan,
southwestern Johnson, northwestern Yell and southwestern Pope
Counties through 715 AM CDT
...

At 631 AM CDT, Doppler radar was tracking a strong thunderstorm over
Subiaco, or near Paris, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Russellville...                   Clarksville...
Paris...                          Dardanelle...
Pottsville...                     Lamar...
Dover...                          Ola...
London...                         Knoxville...
Subiaco...                        Hartman...
Scranton...                       Lake Dardanelle State Park...
Hinkle...                         Mt Nebo State Park...
Hoyt...                           Mount Magazine...
Lake Dardanelle...                Petit Jean River WMA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3537 9372 3538 9371 3539 9371 3551 9367
      3544 9301 3501 9315 3520 9378
TIME...MOT...LOC 1131Z 283DEG 26KT 3533 9362

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

44
Special weather statement, Apr 25, 6:17 AM CST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Little Rock AR
717 AM CDT Thu Apr 25 2024

ARZ031-039-122-138-230-238-251300-
Northwest Yell County AR-Perry AR-Yell Excluding Northwest AR-
Southern Pope County AR-Southern and Eastern Logan County AR-
Conway AR-
717 AM CDT Thu Apr 25 2024

...A strong thunderstorm will impact portions of east central Logan,
northeastern Perry, southwestern Conway, northeastern Yell and
southeastern Pope Counties through 800 AM CDT...

At 716 AM CDT, Doppler radar was tracking a strong thunderstorm over
Mosley, or 9 miles northeast of Danville, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Russellville...                   Morrilton...
Perryville...                     Dardanelle...
Pottsville...                     Ola...
Oppelo...                         Perry...
Adona...                          Houston...
Sequoya Park...                   Carden Bottoms...
Mt Nebo State Park...             Petit Jean State Park...
Petit Jean River WMA...           Galla Creek WMA...
Mosley...                         Plumerville...
Casa...                           Aplin...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3527 9335 3517 9264 3491 9274 3509 9342
TIME...MOT...LOC 1216Z 282DEG 28KT 3517 9328

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

46

The radar

The Little Rock radar (KLZK), 37 km away, was scanning. The volume nearest the first event began at 13:39 UTC.

Open the radar archive at this moment

Event by event

21 thunderstorm wind, 3 hail. Local standard time, as filed.

Thunderstorm Wind, Saline

When
April 25, 7:42 AM CST
Where
Saline County, 1.33 mi WNW of Bauxite Jct
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.590, -92.540

An mPING report of large tree limbs blown down and shingles blown off of a residence in the neighborhood of Sherwood Estates.

Thunderstorm Wind, Pulaski

When
April 25, 7:50 AM CST
Where
Pulaski County, 1.79 mi SW of Pulaski
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
34.730, -92.340

A large tree fell at the Arkansas Cooperative Extensive in the southwestern side of Little Rock.

Thunderstorm Wind, Pike

When
April 26, 4:30 PM CST
Where
Pike County, 4.48 mi NW of Pike City
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.170, -93.630

Numerous trees were blown down northwest of Pike City.

Hail, Hot Spring

When
April 26, 5:33 PM CST
Where
Hot Spring County, Friendship
Measured
0.75 in hail
Reported by
Public
Coordinates
34.220, -93.000

Penny-sized hail fell in the community of Friendship.

Thunderstorm Wind, Hot Spring

When
April 26, 5:49 PM CST
Where
Hot Spring County, Rockport
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
34.380, -92.820

A large tree was blown down landing on top of a car causing considerable damage to the vehicle.

Thunderstorm Wind, Saline

When
April 26, 6:00 PM CST
Where
Saline County, Benton
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.570, -92.580

A large tree and numerous powerlines were downed across Highway 35 southbound in Benton.

Thunderstorm Wind, Pulaski

When
April 26, 6:18 PM CST
Where
Pulaski County, 0.57 mi E of Cypress Jct
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.670, -92.360

Tree limbs in excess of 1 inch were broken off of several trees along with shingles blown off of a few residences in the neighborhood of Allendale Manor of Little Rock.

Thunderstorm Wind, Pulaski

When
April 26, 6:25 PM CST
Where
Pulaski County, 0.57 mi E of Cammack Vlg
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.770, -92.340

A tree was blown down in the Heights neighborhood of West Little Rock.

Thunderstorm Wind, Pulaski

When
April 26, 6:25 PM CST
Where
Pulaski County, 1.38 mi N of Gibson
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
34.900, -92.230

Several large tree limbs were blown down across roads in the community of Gibson.

Thunderstorm Wind, Pulaski

When
April 26, 6:28 PM CST
Where
Pulaski County, 1.33 mi ENE of Sylvan Hills
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
34.840, -92.210

A large tree was blown down and resting atop a powerline resulting in numerous power outages near Sylvan Hills in the vicinity of Sherwood.

Thunderstorm Wind, Faulkner

When
April 26, 6:30 PM CST
Where
Faulkner County, 0.89 mi NE of Vilonia
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
35.090, -92.210

Multiple trees were blown down in the town of Vilonia.

Thunderstorm Wind, Lonoke

When
April 26, 6:45 PM CST
Where
Lonoke County, Cabot
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
34.970, -92.020

Several trees were blown over in the community of Cabot resulting in numerous power outages.

Thunderstorm Wind, Lonoke

When
April 26, 6:48 PM CST
Where
Lonoke County, 0.69 mi N of Austin
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.010, -91.980

A hardwood fence was blown over in Austin.

Thunderstorm Wind, White

When
April 26, 6:55 PM CST
Where
White County, 0.89 mi NE of Beebe
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.080, -91.890

Several trees blown down on houses, powerlines blown over, and billboards damaged in the town of Beebe.

Thunderstorm Wind, White

When
April 26, 7:10 PM CST
Where
White County, 1.13 mi E of Searcy
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
35.250, -91.730

Several large trees, powerlines, and fences were blown down in the town of Searcy.

Thunderstorm Wind, Woodruff

When
April 26, 7:38 PM CST
Where
Woodruff County, 0.89 mi NE of Augusta
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
35.290, -91.360

A number of large tree branches were blown across Highway 64 in Augusta.

Thunderstorm Wind, Jackson

When
April 26, 7:52 PM CST
Where
Jackson County, Weldon
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
35.450, -91.230

Several trees and power lines were blown down in the town of Weldon resulting in a lack of power to the entire town.

Thunderstorm Wind, Boone

When
April 28, 11:15 AM CST
Where
Boone County, 2.82 mi SSW of Capps
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
36.190, -93.190

A roof was partially blown off of a pole barn along with several large trees blown over near Harrison.

Thunderstorm Wind, Ouachita

When
April 28, 7:48 PM CST
Where
Ouachita County, 0.9 mi SE of Collendale
Measured
56 kt (64 mph) estimated gust
Reported by
State Official
Coordinates
33.540, -92.820

Several powerlines were blown down on Smackover Road near Camden.

Thunderstorm Wind, Ouachita

When
April 28, 7:51 PM CST
Where
Ouachita County, 1.38 mi N of Camden
Measured
56 kt (64 mph) estimated gust
Reported by
State Official
Coordinates
33.600, -92.830

Powerlines were blown down along Fort Lookout Acre on the northern side of Camden.

Thunderstorm Wind, Montgomery

When
April 28, 8:11 PM CST
Where
Montgomery County, 3.08 mi SW of Mt Ida
Measured
56 kt (64 mph) estimated gust
Reported by
COOP Observer
Coordinates
34.520, -93.670

Power outages with lines down along Owley Road south of Mt. Ida.

Thunderstorm Wind, Dallas

When
April 28, 8:28 PM CST
Where
Dallas County, 0.9 mi SE of Fordyce
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.810, -92.410

Fordyce police dispatch reported that power was out to most of Fordyce due to severe winds that moved across the town.

Hail, Johnson

When
April 29, 2:51 PM CST
Where
Johnson County, 2.76 mi N of Hartman
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.470, -93.620

Hail, Conway

When
April 29, 5:49 PM CST
Where
Conway County, 2.26 mi W of Plumerville
Measured
1 in hail
Reported by
Public
Coordinates
35.170, -92.690

Corrects the previous hail report from 3 W Plumerville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2024Every state in 2024This day in weather historyWarnings in Arkansas, April 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1166458, 1166459, 1166460, 1166461, 1166462, 1166463, 1166464, 1166465, 1166466, 1168015, 1168016, 1168017, 1168018, 1168019, 1168020, 1168021, 1168022, 1168023, 1168024, 1168025, 1168026, 1175576, 1175577, 1175578.